Jump to content
Important Survey - Please Participate ×

Wishing to stay on? Need advice


[An...]

Recommended Posts

Anyone wish they would have stayed on? I dont believe i will heal. Lots of complications, naturally a low gaba person. Do i stay on forever? Do I jump?

 

Can anyone advice?

 

 

Link to comment
Share on other sites

[a2...]
The floxing could be the root of your troubles. Many people who took fluroquinolones are prescribed psych drugs to deal with the symptoms from being floxed. Then blame the new drug for all their symptoms. Floxing can cause severe long-term symptoms that can manifest months to years later. May have nothing to do with gaba and everything to do with nervous system and cell damage from fluoride chemicals. Or both. Countless drugs contain toxic fluoride. Nobody can tell you to stay on a drug or not. Only you can decide what is best. But, adding more toxins to an already toxic body is unwise, IMO.
Link to comment
Share on other sites

I just think it takes the body longer to heal from countless changes than we give it credit for.

 

With me, during hospitalization, I was taken off 6 of my pills (I take too many bp pills), then dosage was updosed with Amlodipine. Then Losartan was added. My body wasn't doing well from having extremely low sodium, which is why I was in the hospital and why the doctors had control of the pills I was given. Then I was put on an AB that I was allergic to and changed over to another. My bp, which has been hair trigger in the benzo debacle, rose up very high - in the 180s-200s+ - for 2 solid months. I can still hear my heart beating in my left ear, which started with the ABs, so I know problems are still going on.

 

Doctors normally seem to think that the body is going to bounce back quickly, but that is a foolish assumption. For some of us it takes a lot longer. And I know my age of 66 also has a big part to play. Also physical fitness, which many of us still have a hard time engaging in.

 

I'm telling you this because my body still hasn't settled down, and it's been 3 months today. Maybe the Lexapro you got off of in December, with the Ativan taper, caused problems which your body is still dealing with. Maybe all the other changes caused continuing problems with your CNS. It looks like you updosed on the Ativan and then lowered it. You were going on .5 mg. of Ativan, then up to 1 mg., then down to .5 mg. of Ativan. All these changes can cause the CNS to go crazy and take some time to settle.

 

When I was taking Ativan, I would take 1 mg. for doctors' appointments, then hoard the pills for awhile and try not to take anything. In those days I ALWAYS had doctor appointments, sometimes two in a month. I didn't realize that this was causing increasing sensitivity with my CNS. By the time 10 months hit, I was in BIG trouble. I then c/t'd off .5 mg. of Ativan, and I regret it forever. It's a very potent pill. I know someone on BB who has done a micro-taper off Ativan for a number of years, and she doesn't care if it takes longer. The result is that she's able to live her life fully.

 

One thing I've learned in this is to take everything very slowly. Our systems are very, very sensitive. Maybe some people do things faster, but once you become sensitive to pills, you have to slow everything down.

 

I'm so, so glad I'm off the benzos. I won't ever take them again. But it's your choice that matters in this. GOOD LUCK to you!!!  :hug:

Link to comment
Share on other sites

I understand the fact that this thought might cross someone's mind but I simply do not believe that there are any free rides with these drugs- once the damage has been done you will probably have to deal with the consequences at some point.

 

Most people heal up pretty good within the first couple of years. I am an outlier at 8 years off still dealing with some significant symptoms but I still believe that I made the right decision.

Link to comment
Share on other sites

Thank you.

 

I have concerns that my brain condition will not allow me heal. A lot of symptoms of my disease are the similar to benzo withdrawal. I'm not sure my body could handle a long taper.

 

 

Link to comment
Share on other sites

May I ask what brain condition you have that you think will prevent your healing?

 

For myself, deciding to come off drugs and reclaim my life was the best decision I ever made. 

 

It looks like your Ativan taper has been very rapid and dropping your a/d suddenly looks problematic also but did you do that to stop the akathesia?  Did it stop?  If so, it seems obvious you don’t have a choice but to get off and stay off.

 

As Deziner said, you are the only one who can make your decisions.  I wouldn’t want to interfere with anyone else’s choices in life.  I do know I was led to do what I did.  What are you being led to do?

Link to comment
Share on other sites

May I ask what brain condition you have that you think will prevent your healing?

 

For myself, deciding to come off drugs and reclaim my life was the best decision I ever made. 

 

It looks like your Ativan taper has been very rapid and dropping your a/d suddenly looks problematic also but did you do that to stop the akathesia?  Did it stop?  If so, it seems obvious you don’t have a choice but to get off and stay off.

 

As Deziner said, you are the only one who can make your decisions.  I wouldn’t want to interfere with anyone else’s choices in life.  I do know I was led to do what I did.  What are you being led to do?

 

Yes, I dropped it to stop the akathesia. I was only on it 10 days. Once that subsided I realized I needed off the ativan asap, hence the rapid taper.

 

My basal ganglia region is quite calcified. It may causing some problems with my gait, standing, emotions,  Due to a dysfunction of mitochondria, they think. It's called Fahrs. It also may eventually cause psychosis which I would like to avoid. But some people live with this and are okay. It seems to affect my family and sadly, after being exposed to psychiatric medications, there are consequences. I didn't realize this until this month. 

 

I'm being led to believe that I should do the sx based taper, and that it will work out, by my family. My gut tells me this is going to be very very difficult acute for a long time, and it will be traumatic for my young family, and that maybe i should save them by staying or tapering over years until my young children are older and my mother passes.

 

 

Link to comment
Share on other sites

Whoa, this is an extremely fast taper, especially after stopping a/d (even if you were on it for 10 days, your body still needs to recover).

 

Maybe updose a little bit, stabilize on that dose and then do slow taper.

 

I am having extremely rough withdrawal, but I don't regret stopping Klonopin. It was making me sick beyond tolerable.

Link to comment
Share on other sites

I will never regret getting off and staying off.  I would not recommend my uninformed cold turkey approach to anyone, however, obviously.  Worst suffering of my life which continued for months after extremely rapid detox.  I am suffering again triggered by repeat trauma and cruelty in my life, but felt completely healed prior aside from minor hearing damage, tinnitus, disturbing dreams, and slight anxiety upon awakening in the morning.  It is no mystery to me what has caused setbacks for me.  Detailing such trauma and cruelty here on the forum is not helpful to me, however.  My triggers were beyond my control.  My two cents advice:  Avoid triggers and toxic individuals if you are able to.   
Link to comment
Share on other sites

I don't think anyone can predict with any degree of accuracy how long symptoms will last after benzo cessation.

 

If you do decide to taper, absolutely take your time. The only thing I really regret about this process is that I was completely ignorant of these drugs when I decided to "taper" off of them with 50% cuts over the course of 3 months. I think that could be a big part of the reason why I have suffered for so long.

Link to comment
Share on other sites

I don't think anyone can predict with any degree of accuracy how long symptoms will last after benzo cessation.

 

If you do decide to taper, absolutely take your time. The only thing I really regret about this process is that I was completely ignorant of these drugs when I decided to "taper" off of them with 50% cuts over the course of 3 months. I think that could be a big part of the reason why I have suffered for so long.

 

I second that. I tapered too fast, in my opinion, and I did start with a 50% cut and that was very soon after stopping a/d.

 

On the other hand, I don't think I could have gone slower, because I was getting paradoxical reaction from the K. I don't know. It's hard to say.

Link to comment
Share on other sites

For what it is worth I started a taper  December 1 from 1 mg ativan after what I thought was a short course of the pills and a faster taper would be no problem. I was down to .019 around February 7 [9-10 weeks] when the sx became an issue. Advice on the board from buddies was that taper too fast. Am probably going to updose to .250 and hold for a few weeks and then start a much slower taper than the one I was on to stay sx free I hope or at least minimal discomfort.

Going to accept I need to stabilize and then slowly taper to be sure am successful getting off this stuff. If it takes a few months longer guess I will do.

Hope your updose and hold helps you.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...